Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 48, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 26, 2017, 7:10 PM MDT for Lincoln County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2017, 7:10 PM MDT (01:10 UTC)
- Expired
- Jun 26, 2017, 7:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 3167 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
029
WUUS55 KBOU 270110
SVRBOU
COC073-270145-
/O.NEW.KBOU.SV.W.0048.170627T0110Z-170627T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
710 PM MDT MON JUN 26 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in east central Colorado...
* Until 745 PM MDT
* At 709 PM MDT, a severe thunderstorm was located 7 miles west of
Forder, or 38 miles south of Limon, moving west at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Forder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3854 10384 3867 10401 3886 10403 3886 10372
3871 10363 3854 10358
TIME...MOT...LOC 0109Z 096DEG 8KT 3872 10385
HAIL...1.00IN
WIND...<50MPH
$$
RJK1 follow-up statement
566
WWUS55 KBOU 270145
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
745 PM MDT MON JUN 26 2017
COC073-270154-
/O.EXP.KBOU.SV.W.0048.000000T0000Z-170627T0145Z/
Lincoln CO-
745 PM MDT MON JUN 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 745 PM MDT...
The severe thunderstorm which prompted the warning has expired.
LAT...LON 3854 10384 3867 10401 3886 10403 3886 10372
3871 10363 3854 10358
TIME...MOT...LOC 0144Z 096DEG 8KT 3873 10395
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:36 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 26, 3:36 PM MDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 336 PM MDT Mon Jun 26 2017 .SHORT TERM...(This evening through Tuesday) Issued at 305 PM MDT Mon Jun 26 2017 Low level moisture is mixing out about as expected this afternoon. Dew points are down into the 30s near the Front Range, with 40s from Sterling to Akron. There is still more moisture further east, though temperatures are also a little cooler. Still a slight chance of getting some storms in southern Lincoln county and possibly from Holyoke to the southeast corner of Washington county. Also a possibility of some mountain storms but in a much drier environment this should be quite weak/isolated if there is any. Low level moisture returns on southeasterly flow overnight. A chance of some low clouds or fog south of Limon, but probably too well mixed for any substantial fog. Warmer and drier air aloft will move over this low level moisture on Tuesday. This will provide a capping inversion, and more dry air to mix out the moisture over the western two-thirds of our area. Once again there will be less mixing over the eastern border areas, and there could be enough moisture for strong to severe storms, though the odds get better further east. Forecast temperatures look reasonable. There may be enough high cloud cover to hold back highs on Tuesday a little bit, in which case our mid 90s highs across most of the plains may be a couple degrees too warm. .LONG TERM...(Tuesday night through Monday) Issued at 305 PM MDT Mon Jun 26 2017 On Wednesday zonal flow will be over Colorado. A ~996mb surface low pressure area moving east across the Central Plains will pull a weak cold front south across our area early morning Wednesday. Temperatures will be a little cooler behind the front, with high temperatures 7-10 degrees cooler across the Plains. The mountains will also get a slight break from the heat with 700 mb temps cooling 2-3 degC compared to Tuesday, resulting in high temps generally 4-7 degrees cooler. Despite FROPA the winds return west at all levels during the daylight hours and rapidly scour out available moisture. PWATs will be in the 0.25 to 0.40" range, and our area should remain dry. With the dry conditions and gusty winds in the 20 mph range and above, despite cooler temps, fire weather will still be a concern across the valleys of Summit and Grand counties, much like Tuesday. Given a red flag warning for Tuesday will hold off on highlights for Wednesday but conditions for fire growth will continue to be favorable. On Thursday a broad trough over MT/ND shifts east, putting Colorado in northwest flow which will continue into Saturday. The low levels remain very dry on Thursday and rain chances are very low mountains and Plains. The exception could be the far eastern Plains where surface dewpoints after mixing should be in the mid 40s, supporting marginal instability. Thunderstorm chances are similarly low but non-zero for the Plains and High Country on Friday afternoon as low-level moisture starts to increase behind another weak cold frontal passage, with easterly low-level flow and PWATs increasing to near 0.5" across the I-25 urban corridor. Temperatures will be right at seasonal normals Thursday with highs mid 80s across the Plains and upper 60s to upper 70s in the mountains, but 3-5 degrees cooler on Friday with the frontal passage and a glancing blow of cooler 700 mb temps across far northern Colorado. This weekend the models differ on thunderstorm chances based on the mid and upper level flow patterns. The GFS indicates a weak short wave trough moving within the mean northwest flow Saturday afternoon, which initiates robust convection over the high country and moves it over the Plains. The ECMWF builds a ridge over Colorado with scattered convection confined to the southern half. Either solution favors a warming trend with seasonal high temperatures in the mid 80s both days across the Plains, Sunday warmer than Saturday. In terms of thunderstorm chances, given model differences, low PoPs are prudent from the Continental Divide east to Kansas Saturday afternoon. If the GFS is right CAPE/Shear combinations Saturday and Sunday afternoons are favorable for organized and strong convection. Low-level moisture return with the GFS looks too optimistic so have not bought into the GFS solution for this weekend...yet. On Monday models generally agree a weak ridge approached Colorado from the west with dry conditions and near normal temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 305 PM MDT Mon Jun 26 2017 VFR through Tuesday. West winds will develop Tuesday morning, and will likely strengthen to around 15 knots with occasional gusts over 20 knots in the afternoon. && .FIRE WEATHER... Issued at 305 PM MDT Mon Jun 26 2017 Warm temperatures, low humidities, and winds gusting to 30 mph will create Red Flag conditions in the mountain valleys on Tuesday afternoon. There may also be some isolated dry lightning over the mountains. It will also be breezy with low humidities in and near the east slopes of the mountains, where the fuels are not as dry. On Wednesday conditions will be similar to Tuesday across the valleys of Grand and Summit Counties. Slightly cooler temps and less wind relative to Tuesday, but the combination of low RH and wind around 20 mph with higher gusts will keep the risk of rapid fire growth elevated. Given the Red Flag warning Tuesday afternoon and slight better conditions expected Wednesday afternoon, will hold off on a watch or warning. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from Tuesday afternoon through Tuesday evening for COZ211-213-214. && SHORT TERM...Gimmestad LONG TERM...Schlatter AVIATION...Gimmestad FIRE WEATHER...Gimmestad/Schlatter
Hazardous weather outlook, Jun 26, 11:14 AM MDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1114 AM MDT Mon Jun 26 2017 COZ030>051-271715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1114 AM MDT Mon Jun 26 2017 ...High fire danger in the mountain valleys Tuesday... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this afternoon, mainly south of Interstate 70. Where storms are able to form, they will be capable of producing small hail and wind gusts to 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A ridge of high pressure will rebuild over the Great Basin early next week resulting in much warmer temperatures and a slight chance of late day showers and thunderstorms...mainly over the far northeastern plains. On Tuesday...Gusty winds to 30 mph combined with low relative humidity will produce high fire danger across the mountain valleys of central and north central Colorado. Therefore...a Fire Weather Watch has been issued for those areas. An upper level trough of low pressure and a couple of associated cold fronts should bring cooler temperatures and a slightly better chance of precipitation Wednesday through Friday. Warmer temperatures along with a few afternoon and evening showers and storms are expected by next Saturday...as upper level high pressure rebuilds over the Rocky Mountain Region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Schlatter
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:59 PM MDT | Areal Flood Advisory | BOU | Lincoln | 3 hr |
| Jun 27, 2:07 PM MDT | Special Weather Statement | BOU | Washington | 38 min |
| Jun 27, 2:17 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 28 min |
| Jun 27, 5:28 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.